Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 20, NWS Missoula, MT

November 9, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 9, 2006, 1:06 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 10, 2006, 9:55 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 1:06 PM PST (21:06 UTC)
In effect from
Nov 10, 2006, 9:55 AM PST
Expired
Nov 10, 2006, 6:08 PM PST
In force
8 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 092106
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
206 PM MST THU NOV 9 2006

IDZ007-100430-
/O.NEW.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-
106 PM PST THU NOV 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. 

ANOTHER IN A SERIES OF PACIFIC STORM SYSTEMS AND THE ASSOCIATED
STRONG SOUTHWESTERLY FLOW ALOFT WILL CREATE A STRONG SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO BY LATE MORNING FRIDAY 
CONTINUING THROUGH FRIDAY EVENING. SUSTAINED SOUTH WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH FRIDAY
EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT SATURDAY.

LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO SOUTHWEST WINDS
OF 15 TO 25 MPH THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KMSO 100345
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
845 PM MST THU NOV 9 2006

IDZ007-101200-
/O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-
745 PM PST THU NOV 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
FRIDAY ON THE CAMAS PRAIRIE...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY.

ANOTHER IN A SERIES OF PACIFIC STORM SYSTEMS AND THE ASSOCIATED
INCREASED SOUTHWESTERLY FLOW ALOFT WILL CREATE A STRONG SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO BY LATE MORNING FRIDAY.
SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH THROUGH FRIDAY EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE
AREAS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT
SATURDAY.

LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH THROUGH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 101012
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
312 AM MST FRI NOV 10 2006

IDZ007-102200-
/O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-
212 AM PST FRI NOV 10 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE AREA...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG
WINDS IN THE CAMAS PRAIRIE AREA BY LATE MORNING FRIDAY. SUSTAINED
SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THROUGH FRIDAY EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS.
WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT SATURDAY.

LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH THROUGH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 101755
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1055 AM MST FRI NOV 10 2006

IDZ008-102215-
/O.EXA.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
955 AM PST FRI NOV 10 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG
SOUTH TO SOUTHWEST WINDS TODAY. SUSTAINED WINDS WILL INCREASE TO
25 TO 35 MPH WITH GUSTS TO 40 MPH THROUGH THIS EVENING IN THE
SALMON RIVER VALLEY AND LOWER HELLS CANYON AREA. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH DURING THE LATE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ007-102215-
/O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-
955 AM PST FRI NOV 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.

AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG
SOUTH WINDS IN THE CAMAS PRAIRIE TODAY. SUSTAINED SOUTH WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS
EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH DURING THE LATE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 102200
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
300 PM MST FRI NOV 10 2006

IDZ007-008-110600-
/O.CON.KMSO.WI.Y.0020.000000T0000Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
200 PM PST FRI NOV 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

AN INCREASING SOUTHWESTERLY FLOW ALOFT COMBINED WITH A STRONG SURFACE
PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO HAS CREATE STRONG
SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THIS
EVENING. WINDS IN THE CAMAS PRAIRIE ARE EXPECTED TO RAPIDLY INCREASE
THIS AFTERNOON AS VALLEY TEMPERATURE INVERSIONS DISSIPATE. WINDS
WILL GRADUALLY DIMINISH DURING THE LATE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 110208
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
708 PM MST FRI NOV 10 2006

IDZ007-008-110315-
/O.CAN.KMSO.WI.Y.0020.000000T0000Z-061111T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
608 PM PST FRI NOV 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. GUSTY WINDS WILL CONTINUE AT TIMES IN THE LOWER SNAKE
RIVER AND SALMON RIVER CANYONS...AS WELL AS ON THE CAMAS PRAIRIE
THIS EVENING. HOWEVER...MOST AREAS WILL SEE SPEEDS OF 15 TO 30
MPH...WHICH IS BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:41 AM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 9, 9:41 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1041 AM MST THU NOV 9 2006

.DISCUSSION...MINOR UPDATE TO INCREASE SHOWER COVERAGE FOR THIS
AFTERNOON FOR THE FLATHEAD...MISSION...AND MISSOULA/BITTERROOT
VALLEYS. LARGE BAND OF LIGHT RAIN AND SNOW SHOWERS MOVING THROUGH
NORTHERN IDAHO THIS MORNING STILL HANGING TOGETHER QUITE NICELY.
WITH MANY VALLEYS STILL INVERTED...EXPECTING TYPICAL DOWNSLOPING
INFLUENCE WILL BE REDUCED. REMAINDER OF FORECAST LOOKS GOOD AND NO
FURTHER UPDATES PLANNED.

&&

.AVIATION...CLOUDS AND SCATTERED RAIN AND SNOW SHOWERS ASSOCIATED
WITH AN INCOMING WEAK UPPER LEVEL TROUGH WILL OCCASIONALLY OBSCURE
MOUNTAINS AND AND PASSES. PLEASE SEE TAFS AND TWEBS.

&&

.PREV DISCUSSION... /ISSUED 321 AM MST THU NOV 9 2006/

DISCUSSION...ACTIVE WESTERLY FLOW WILL BRING A SERIES OF DISTURBANCES
OVER THE NORTHERN ROCKIES THROUGH EARLY NEXT WEEK. THE FIRST
SYSTEM IS EXPECTED TO MOVE IN THIS AFTERNOON...EFFECTING MAINLY
NORTHWESTERN MONTANA. WINDS AND CLOUDS AHEAD OF THIS SYSTEM SHOULD
HELP MIX OUT VALLEY FOG BY LATE MORNING. THIS SYSTEM IS QUICK
MOVING AND SHOULD EXIT TO THE EAST BY FRIDAY MORNING.

AS THIS SYSTEM MOVES ON...HIGH PRESSURE WILL BRIEFLY SET UP OVER
THE ROCKIES FRIDAY. ALTHOUGH SOUTHERLY WINDS WILL WORK TO INHIBIT
FOG DEVELOPMENT...HIGH PRESSURE ALONG WITH RESIDUAL MOISTURE AT THE SURFACE
SHOULD BE ENOUGH TO DEVELOP FOG AT PRONE AREAS THROUGH MORNING
HOURS.

THE SECOND LOW PRESSURE SYSTEM WILL IMPACT THE AREA FRIDAY NIGHT.
WITH THE COLD FRONT MOVING IN SATURDAY...SNOW LEVELS WILL FALL AND
WE SHOULD SEE SIGNIFICANT SNOW FALL ABOVE 5000 FEET IN NORTHWEST
MONTANA...POSSIBLY WARRANTING WINTER HIGHLIGHTS.

THIS SYSTEM IS EXPECTED TO MOVE EAST BY SATURDAY NIGHT. THINGS SHOULD
AGAIN DRY OUT WITH A FEW SHOWERS HERE AND THERE UNTIL SUNDAY NIGHT
WHEN THE THIRD AND MOST IMPRESSIVE SYSTEM BEGINS TO IMPACT THE
NORTHWEST. MODELS HAVE BEEN FAIRLY CONSISTENT WITH PLACEMENT AND
STRENGTH OF THIS LOW...SUGGESTING STRONG WINDS SETTING UP AHEAD OF
THE LOW OVER IDAHOS CAMAS PRAIRIE SUNDAY EVENING...AND SIGNIFICANT
PRECIPITATION OVER THE NORTHERN ROCKIES SUNDAY NIGHT THOUGH
MONDAY.

HYDROLOGY...ALTHOUGH MORE PRECIPITATION IS EXPECTED BY NEXT
WEEK...RIVER AND SMALL STREAM FLOWS ARE NOT EXPECTED REACT MUCH
SINCE SNOW LEVELS WILL BE SIGNIFICANTLY LOWER.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...CHURCH
AVIATION...KOLATA
Hazardous weather outlook, Nov 9, 6:39 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
739 AM MST THU NOV 9 2006

IDZ005-006-MTZ001>007-043-092200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
739 AM MST THU NOV 9 2006 /639 AM PST THU NOV 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

INCREASING CLOUDS WITH SCATTERED SHOWERS DEVELOPING TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTH CENTRAL IDAHO AND
WESTERN MONTANA BEGINNING FRIDAY EVENING AND CONTINUING THROUGH
SATURDAY. LIGHT TO MODERATE SNOWFALL AMOUNTS ARE EXPECTED ABOVE
APPROXIMATELY 4000 FEET.

A STRONGER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO WESTERN
MONTANA ON SUNDAY AND CONTINUE TO AFFECT THE AREA THROUGH MONDAY.
SIGNIFICANT HIGH ELEVATION SNOWFALL AMOUNTS ARE EXPECTED WITH
THIS SYSTEM AS WELL AS THE POTENTIAL FOR AN INCH OR TWO OF
ACCUMULATION IN THE THE LOWER VALLEYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-092200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
639 AM PST THU NOV 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO BEGINNING
FRIDAY EVENING AND CONTINUING THROUGH SATURDAY. STRONG SOUTH TO
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT FRIDAY
AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS TO 40 MPH IN THE CAMAS PRAIRIE/GRANGEVILLE AREA
ARE EXPECTED. THE WINDS WILL TURN MORE WESTERLY AND GRADUALLY
SUBSIDE SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO WESTERN
MONTANA SUNDAY AND CONTINUE TO AFFECT THE AREA THROUGH MONDAY.
ANOTHER ROUND OF STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP ON SUNDAY AHEAD OF A STRONG COLD FRONT AND
CONTINUE THROUGH SUNDAY NIGHT. THE STRONG FRONT WILL PUSH THROUGH
NORTH CENTRAL IDAHO MONDAY MORNING WITH WINDS BECOMING MORE
WESTERLY AND GRADUALLY DIMINISHING. AN INCH OR TWO OF SNOW IS POSSIBLE IN
THE LOWER VALLEYS AFTER THE PASSAGE OF THE COLD FRONT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.